J. Aust. Math. Soc.  76 (2004), 151-165
An application of Moser iteration to complete minimal submanifolds in a sphere

Leung-Fu Cheung
  Department of Applied Mathematics
  The Hong Kong Polytechnic University
  Hung Hom Kowloon
Pui-Fai Leung
  Department of Mathematics
  National University of Singapore
  Lower Kent Ridge Road
  Singapore 119260

We apply the Moser iteration method to obtain a pointwise bound on the norm of the second fundamental form from a bound on its $L^{n}$ norm for a complete minimal submanifold in a sphere. As an application we show that a complete minimal submanifold in a sphere with finite total curvature and Ricci curvature bounded away from $-\infty$ must be compact. This complements similar results of Osserman and Oliveira in the case the ambient space is the Euclidean and the hyperbolic space respectively.
Download the article in PDF format (size 112 Kb)

TeXAdel Scientific Publishing ©  Australian MS